Alert archive / Texas / Areal Flood Advisories in 2021

Areal Flood Advisory 49, NWS Brownsville, TX

June 22, 2021Cameron County, Willacy County, Texas

NWS Brownsville, TX issued this areal flood advisory at Jun 22, 2021, 11:35 AM CDT for Cameron County, Willacy County, Texas. It was in force for 115 min.

The area

The counties it named.

The facts

Issued
Jun 22, 2021, 11:35 AM CDT (16:35 UTC)
Expired
Jun 22, 2021, 1:30 PM CDT
In force
115 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Cameron County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this areal flood advisory went out at Jun 22, 6:25 AM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 22, 6:25 AM CDT, 5 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
625 AM CDT Tue Jun 22 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Patches of MVFR cigs early this morning should become
primarily VFR BKN-OVC mid-late morning and afternoon outside of
expected convection. Showers and thunderstorms to develop through
the day with isolated stronger convection possible. Lower
visibility and ceilings likely in and near convection. VFR
conditions are expected this evening and overnight. Light
southeast to east winds today and tonight.

&&

.PREV DISCUSSION... /issued 333 AM CDT Tue Jun 22 2021/

SHORT TERM (Today through Wednesday): A vorticity maximum along
the base of an NE-SW elongated mid-level trough rotates around the
eastern periphery of the 500mb ridge centered over the Desert SW.
Models project this disturbance to move along the Texas coast and
over Deep South Texas today. Advertised sufficient atmospheric
moisture, daytime heating and outflow boundaries from ongoing and
southward moving convection, across Southcentral Texas, should
allow for development of convection clusters mid-late morning and
into the afternoon hours. Latest derived GOES-16 Total
precipitable water values range from 1.8 to 2.1 inches with models
projecting a respectable 1.9-2.25 inches for the afternoon hours.
QPF values from WPC and 12Z model output are lower this morning
in the 0.25-0.50 inch range, however, a band of convection
northwest of San Antonio has been producing 0.5-1+ inch values
with some locally higher amounts. Confidence is above average that
some locations will see better than an inch of rain today.
Although, not mentioned in the grids/forecast, can not rule out a
few strong thunderstorms with potential for small hail and gusty
winds with a high cape low shear environment in place.
Temperatures for the day will likely reach the low/mid 90s before
the rain sets in and cool off back into the 80s or possible the
upper 70s when a good storm passes overhead.

Tonight and Wednesday...some convection lingers across portions of
the RGV this evening before waning before midnight as the elongated
trough and disturbance drifts south of the border. 500mb ridge re-
establishes back over Texas Wednesday but residual moisture across
the eastern portions of the CWA, daytime heating and the seabreeze
should be enough to spark at least a slight chance of showers/tstms
mainly along and east of the I 69C. Temperatures are forecast to
remain at or slightly above normal tonight and right at normal for
Wednesday highs. With humidity levels expected to be rather high,
heat indices rebound well above the century mark but below heat
advisory levels.

LONG TERM (Wednesday Night through Monday): A mid level ridge will
build over Texas through much of the workweek, helping to cut off
any mentionable rain chances through the rest of the week and into
the start of the weekend. Then the combination of a mid level trough
that will dive into the Plains this weekend and an inverted trough
setting up over the northern Gulf of Mexico will weaken the ridge
over Deep South Texas and bring back a chance of showers and
thunderstorms to the area Sunday through Monday. With persistent
southeasterly winds advecting Gulf moisture across the CWA and a
lack of strong upper level forcing, any shower or thunderstorm
activity will likely be diurnally or seabreeze driven with the best
chances near the coast and offshore.

Temperatures will remain near normal through the workweek with a
slight decrease on Sunday and Monday due to the increased cloud
cover and PoPs. Heat indices continue to look manageable through the
long term...but it will still feel hot with heat indices above 100
degrees across most of the CWA each day through Saturday.

MARINE: Today through Wednesday...Pressure gradient continues to
relax as a cold front pulls up stationary along the Gulf South
and northwest of the Texas coast. A light onshore flow today and
Wednesday will allow for a moderate residual swell to subside
through tomorrow. Showers and thunderstorms to increase later
today with some lingering offshore tonight and Wednesday. Some of
the storms will produce gusty winds, heavy rainfall, lightning and
locally higher seas. Not expecting any small craft advisories or
exercise caution wording today or Wednesday.

Wednesday Night through Monday...Moderate seas and light to
moderate southeast winds can be expected through the rest of the
workweek and into the weekend. There may be some brief periods of
winds cranking up to 15 to 20 knots on Thursday night and Friday,
but other than that, hazardous marine conditions are not expected.
With a mid level trough of low pressure setting up over the Gulf
of Mexico this weekend, isolated to scattered showers and
thunderstorms will be possible across the lower Texas waters
Saturday through early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  79  92  80 /  50  30  20  10
BROWNSVILLE          92  80  94  80 /  50  30  20  10
HARLINGEN            91  78  95  78 /  50  20  20  10
MCALLEN              93  77  96  78 /  60  30  20   0
RIO GRANDE CITY      93  77  99  77 /  50  30  20   0
SOUTH PADRE ISLAND   86  81  87  83 /  50  30  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term/Aviation...59-GB
Long Term...69-Farris
Hazardous weather outlook, Jun 22, 4:58 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
458 AM CDT Tue Jun 22 2021

TXZ248>257-351-353-231000-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
458 AM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

A few thunderstorms today may produce gusty winds some small hail
and locally heavy rainfall.

There is a moderate risk of rip currents along area beaches of
South Padre Island and Boca Chica today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat indices to range between 105 and 110 degrees for much of Deep
South Texas, especially the Upper Rio Grande Valley, Wednesday and
Thursday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-231000-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
458 AM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A few strong thunderstorms Today may produce brief gusty winds,
some ground to water lightning strikes and locally higher seas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Marginal Small Craft Advisory conditions are possible Thursday
night and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:11 AM CDTAreal Flood AdvisoryBROStarr2 hr
Jun 22, 12:01 PM CDTSpecial Weather StatementBROCameron44 min
Jun 22, 12:26 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata2 hr
Jun 22, 1:02 PM CDTAreal Flood AdvisoryBROCameron118 min
Jun 22, 1:35 PM CDTAreal Flood AdvisoryBROCameron84 min
Jun 22, 3:49 PM CDTAreal Flood AdvisoryBROHidalgo46 min
Jun 22, 4:06 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg3 hr
Jun 22, 4:29 PM CDTSpecial Weather StatementBROBrooks, Jim Hogg61 min
Jun 22, 4:39 PM CDTSpecial Weather StatementBROZapata36 min
Jun 22, 4:43 PM CDTAreal Flood AdvisoryBROKenedy98 min
Jun 22, 5:45 PM CDTSpecial Weather StatementBROStarr30 min

Nearby

Areal Flood Advisories in Texas, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.